Capecitabine-induced hypertriglyceridemia: A rare but clinically relevant treatment-related adverse event

An Uche, Ritika Vankina, Jun Gong, May Cho, James J. Yeh, Phyllis Kim, Kathy Pan

    Research output: Contribution to journalArticle

    Abstract

    Capecitabine-induced hypertriglyceridemia (CIHT) represents an increasingly significant treatment-related adverse event from capecitabine given its potential for both acute complications (acute pancreatitis) and chronic metabolic complications (cardiovascular disease). The incidence of CIHT is relatively rare and the majority of cases thus far reported have been managed with lipid-lowering therapy and/or discontinuation of capecitabine followed by resumption of the drug upon normalization of triglyceride levels. We present among the first U.S. cases of CIHT to be reported in the published literature and highlight management approaches for this rare but clinically relevant adverse event. Further understanding of the mechanisms of CIHT and its long-term adverse effects as well as effective preventive strategies, interventions, and monitoring strategies are prudent given the widespread and often prolonged use of capecitabine-based chemotherapy in gastrointestinal and other cancers.

    Original languageEnglish (US)
    Pages (from-to)1213-1219
    Number of pages7
    JournalJournal of Gastrointestinal Oncology
    Volume9
    Issue number6
    DOIs
    StatePublished - Dec 1 2018

    Fingerprint

    Hypertriglyceridemia
    Therapeutics
    Gastrointestinal Neoplasms
    Chronic Pancreatitis
    Capecitabine
    Triglycerides
    Cardiovascular Diseases
    Lipids
    Drug Therapy
    Incidence
    Pharmaceutical Preparations

    Keywords

    • Adverse event (AE)
    • Breast cancer
    • Capecitabine
    • Colorectal cancer
    • Hypertriglyceridemia

    ASJC Scopus subject areas

    • Oncology
    • Gastroenterology

    Cite this

    Capecitabine-induced hypertriglyceridemia : A rare but clinically relevant treatment-related adverse event. / Uche, An; Vankina, Ritika; Gong, Jun; Cho, May; Yeh, James J.; Kim, Phyllis; Pan, Kathy.

    In: Journal of Gastrointestinal Oncology, Vol. 9, No. 6, 01.12.2018, p. 1213-1219.

    Research output: Contribution to journalArticle

    Uche, An ; Vankina, Ritika ; Gong, Jun ; Cho, May ; Yeh, James J. ; Kim, Phyllis ; Pan, Kathy. / Capecitabine-induced hypertriglyceridemia : A rare but clinically relevant treatment-related adverse event. In: Journal of Gastrointestinal Oncology. 2018 ; Vol. 9, No. 6. pp. 1213-1219.
    @article{bd49940fdb0b4c38bed0c86558bfe8be,
    title = "Capecitabine-induced hypertriglyceridemia: A rare but clinically relevant treatment-related adverse event",
    abstract = "Capecitabine-induced hypertriglyceridemia (CIHT) represents an increasingly significant treatment-related adverse event from capecitabine given its potential for both acute complications (acute pancreatitis) and chronic metabolic complications (cardiovascular disease). The incidence of CIHT is relatively rare and the majority of cases thus far reported have been managed with lipid-lowering therapy and/or discontinuation of capecitabine followed by resumption of the drug upon normalization of triglyceride levels. We present among the first U.S. cases of CIHT to be reported in the published literature and highlight management approaches for this rare but clinically relevant adverse event. Further understanding of the mechanisms of CIHT and its long-term adverse effects as well as effective preventive strategies, interventions, and monitoring strategies are prudent given the widespread and often prolonged use of capecitabine-based chemotherapy in gastrointestinal and other cancers.",
    keywords = "Adverse event (AE), Breast cancer, Capecitabine, Colorectal cancer, Hypertriglyceridemia",
    author = "An Uche and Ritika Vankina and Jun Gong and May Cho and Yeh, {James J.} and Phyllis Kim and Kathy Pan",
    year = "2018",
    month = "12",
    day = "1",
    doi = "10.21037/jgo.2018.07.07",
    language = "English (US)",
    volume = "9",
    pages = "1213--1219",
    journal = "Journal of Gastrointestinal Oncology",
    issn = "2078-6891",
    publisher = "Pioneer Bioscience Publishing Company (PBPC)",
    number = "6",

    }

    TY - JOUR

    T1 - Capecitabine-induced hypertriglyceridemia

    T2 - A rare but clinically relevant treatment-related adverse event

    AU - Uche, An

    AU - Vankina, Ritika

    AU - Gong, Jun

    AU - Cho, May

    AU - Yeh, James J.

    AU - Kim, Phyllis

    AU - Pan, Kathy

    PY - 2018/12/1

    Y1 - 2018/12/1

    N2 - Capecitabine-induced hypertriglyceridemia (CIHT) represents an increasingly significant treatment-related adverse event from capecitabine given its potential for both acute complications (acute pancreatitis) and chronic metabolic complications (cardiovascular disease). The incidence of CIHT is relatively rare and the majority of cases thus far reported have been managed with lipid-lowering therapy and/or discontinuation of capecitabine followed by resumption of the drug upon normalization of triglyceride levels. We present among the first U.S. cases of CIHT to be reported in the published literature and highlight management approaches for this rare but clinically relevant adverse event. Further understanding of the mechanisms of CIHT and its long-term adverse effects as well as effective preventive strategies, interventions, and monitoring strategies are prudent given the widespread and often prolonged use of capecitabine-based chemotherapy in gastrointestinal and other cancers.

    AB - Capecitabine-induced hypertriglyceridemia (CIHT) represents an increasingly significant treatment-related adverse event from capecitabine given its potential for both acute complications (acute pancreatitis) and chronic metabolic complications (cardiovascular disease). The incidence of CIHT is relatively rare and the majority of cases thus far reported have been managed with lipid-lowering therapy and/or discontinuation of capecitabine followed by resumption of the drug upon normalization of triglyceride levels. We present among the first U.S. cases of CIHT to be reported in the published literature and highlight management approaches for this rare but clinically relevant adverse event. Further understanding of the mechanisms of CIHT and its long-term adverse effects as well as effective preventive strategies, interventions, and monitoring strategies are prudent given the widespread and often prolonged use of capecitabine-based chemotherapy in gastrointestinal and other cancers.

    KW - Adverse event (AE)

    KW - Breast cancer

    KW - Capecitabine

    KW - Colorectal cancer

    KW - Hypertriglyceridemia

    UR - http://www.scopus.com/inward/record.url?scp=85058167631&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=85058167631&partnerID=8YFLogxK

    U2 - 10.21037/jgo.2018.07.07

    DO - 10.21037/jgo.2018.07.07

    M3 - Article

    AN - SCOPUS:85058167631

    VL - 9

    SP - 1213

    EP - 1219

    JO - Journal of Gastrointestinal Oncology

    JF - Journal of Gastrointestinal Oncology

    SN - 2078-6891

    IS - 6

    ER -